W. L. GORE & ASSOCIATES, INC. GORE® DUALMESH® PLUS BIOMATERIAL; MESH, SURGICAL, POLYMERIC
Back to Search Results |
| Model Number |
1DLMCP06 |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Hernia (2240); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/14/2007
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The plus antimicrobial product coating contains silver carbonate [approximately 800 micrograms per cubic centimeter of product (¿g/cm3)], and chlorhexidine diacetate [approximately 1600 micrograms per cubic centimeter of product (g/cm3)].It should be noted that the gore® dualmesh® plus biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence." w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
It was reported to gore that the patient underwent open inguinal hernia repair on (b)(6) 2005 whereby a gore® dualmesh® plus biomaterial was implanted.The complaint alleges that on (b)(6) 2007, an additional procedure occurred whereby the gore device was explanted.It was reported the patient alleges the following injuries: additional surgery, recurrence, mesh migration, mesh removal, injury to bladder, vascular injury to iliac vein, wound vac (jp drain), pain & suffering.Additional event specific information was not provided.
Additional Manufacturer Narrative
H6: updated investigation findings code.Updated health effect - impact code.Conclusion code remains unchanged.It should be noted that the gore® dualmesh® plus biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.The gore® dualmesh® plus biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
C1: the plus antimicrobial product coating contains silver carbonate [approximately 800 micrograms per cubic centimeter of product (g/cm3)], and chlorhexidine diacetate [approximately 1600 micrograms per cubic centimeter of product (g/cm3)].B7: added medical history.H6: conclusion code remains unchanged.H10/11: added medical record information.Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: implant procedure: radial resection of malignant tumor from left pelvis, superior pubic rami and deep pelvis.Reconstruction of large soft tissue defect with gore-tex patch.Implant: gore® dualmesh® plus biomaterial ref: 1dlmcp06; lot: 02932050 implant date: (b)(6) 2005 [hospitalization (b)(6) 2005 ¿ discharge date unknown] (b)(6) 2005: (b)(6) m.D.Operative report.Preoperative diagnosis: chondrosarcoma, left pelvis.Postoperative diagnosis: chondrosarcoma, left pelvis.Left inguinal hernia.Anesthesia: general with epidural.Ebl 600 ml.Drain: jp x 1.Wound status: 1.Complications: none apparent.Specimens: lymph node, left groin.Tumor specimen from the left superior pubic rami.Medial and lateral marrow margins.Indications: ¿the patient is a 37-year-old female who has hereditary multiple exostosis.She has had multiple surgical procedures to remove the exostosis.She began having difficulty with pain in her left groin.Imaging studies revealed a large chondrosarcoma.She required a surgical resection for treatment purposes.¿ findings: ¿upon opening the skin we found in the medial inguinal area a large hernia with poor tissue quality in the fascial plane stretching from medial to lateral in the groin area.The tumor was circumferentially involving the superior pubic rami requiring us to resect it from the lateral portion near the anterior column and medially at the pubic symphysis.This large defect required reconstruction with a gore-tex patch to prevent further herniation.The inguinal hernia was repaired with the same patch.¿ procedure: ¿the patient was properly identified and taken to the operating room.She was given an epidural anesthetic.She was then given a general anesthetic.She was prepped and draped in the usual fashion for an approach to the left hip area with the entire abdominal area prepped out in case a rectus flap should be required.An ilioinguinal approach was used.It was carried with electrocautery through the subcutaneous tissue.Large bleeders were tied off with silk ties.The fascia plane was identified and an inguinal hernia was identified medially.This was carefully dissected free to maintain the peroneal pouch.A small cuff of inguinal ligament was left intact for repair at the end of the case.The proximal portion was then reflected superiorly.This provided access to the femoral artery, nerve, and vein.These were dissected free with bleeders being tied off with silk ties.The bulk of the tumor lie medially to the vessels.This was easily identified and was circumferentially freed into the pelvis from the anterior portions and medial and lateral portions.The deep portions we were unable to palpate as they extended all the way to the back of the pelvis.It was clear that there was a large section of the tumor that was medially within the groin area and had filled the obturator foramen.Therefore, a t was made into the ilioinguinal incision down the groin area.This was carried with electrocautery through the subcutaneous tissues, the fascial plane was opened sharply.The abductors of the longus, brevis, and pectineus were taken down off the superior pubic rami to provide access to the mass and the mass was then bluntly dissected free from surrounding tissue.The obturator artery and vein, as well as its nerve, were identified.These came through the obturator foramen and appeared to be intact and were protected throughout the case.It became clear that we were going to be unable to resect the mass in 1 block without resecting the entire superior pubic rami.A oscillating saw was then used to cut the superior pubic rami just lateral to the pubic symphysis and just medially to the acetabular area.We skimmed and came into the acetabulum for a small area leaving a small defect in the acetabulum on the medial wall of approximately 5 mm x 5 mm.The tumor was then freed from the inferior attachments and lifted out of the wound.It was then passed off the table.The medial side was then marked with a long suture.A large node was identified in the groin area.This was resected and sent for frozen section which returned normal-appearing lymph node.Hemostasis was then achieved with silk ties and electrocautery.We then began to evaluate for the reconstruction.We had a very large defect in the anterior of the pelvis stretching from the inferior pubic rami anteriorly into the previous inguinal hernia area.It was felt that this would require complete and solid reconstruction to maintain the floor of the pelvis.Therefore, a 2-mm gore-tex patch was obtained.This was then sewn with 2-0 prolene inferiorly along the inferior pubic rami sewing to the remaining portion of the obturator membrane.Medially it was sewn to the fascia over the pubic symphysis and laterally it was sewn along the lateral border of the obturator membrane.A large space was then cut to allow free flow of the vessels and the nerves through the groin area.Then, as the patient's tissues were quite friable, it was felt that they would need augmentation laterally.The tail of the patch was then extended so that it came out to the anterior, superior iliac spine.This was then sewn to the remaining portions of the inguinal ligament inferiorly and to the fascial plane superiorly, laterally.Medially, it was sewn to the pubic symphysis area.Superiorly, it was sewn over the fascia plane with care being taken to protect the contents of the abdominal cavity.When completed, the patch completely covered the obturator foramen with a small defect for the obturator nerve and completely replaced the inguinal ligaments.The inguinal ligament had been resected in approximately a section of 3-4 cm in the midportion.The adductors were then stitched in place to the remaining portions of the fascia directly on the pubic symphysis area.Where they were unable to reach this area they were sewn to the membrane.A jp drain was placed into the wound at the inferior portion of the incision.When tissue allowed, the fascial plane was then repaired over the gore-tex patch.The subcutaneous tissue was then repaired with 2-0 vicryl in an interrupted fashion and the skin was repaired with staples.Dressings then consisted of xeroform, flats, abd, and an opsite with mastisol placed into the groin area to insure the wound would be protected.The patient was then awakened from anesthesia and returned to the recovery room in stable condition.¿ (b)(6) 2005: (b)(6) hospital.Implant information: gore® dualmesh® plus antimicrobial.Ref: 1dlmcp06; lot: 02932050.Size: n/a.Expiration date: n/a.Quantity: (b)(4).The records confirm gore® dualmesh® plus biomaterial (ref: 1dlmcp06; lot: 02932050) was implanted during the procedure.Relevant medical information: no interim medical records.Explant procedure: radial resection of chondrosarcoma, left pelvis.Removal of gore-tex graft, left pelvis.Evaluation under anesthesia, left ankle.Explant date: (b)(6) 2007 [hospitalization: (b)(6) 2007 ¿ discharge date unknown] (b)(6) 2007: (b)(6) m.D.Operative report.Pre- and postoperative diagnosis: recurrent chondrosarcoma, left side of the pelvis.Left ankle pain after syndesmotic injury.Anesthesia: general with epidural.Estimated blood loss: 500 ml.Specimens: mass in left pelvis.Drains: jp [jackson pratt] x 1.Complications: iliac vein injury.Bladder injury.Indications: ¿the patient is a 39-year-old female who has hereditary multiple exostosis.She has developed a chondrosarcoma from a lesion in her pelvis.She has previously undergone resection of this and reconstruction of her pelvis floor using a gore-tex graft.She has had chronic pain that is felt to possibly be due to her gore-tex graft placement.She has imaging studies which demonstrate a small recurrence at the base of the pelvis along the pubic symphysis.She requires a resection of the recurrent chondrosarcoma and removal of her gore-tex graft.She has also had an ankle fracture with a syndesmotic injury that was fixed.She is having persistent ankle pain and it is felt to possibly be due to ankle instability.She requires an exam under anesthesia with fluoroscopy.¿ findings: ¿left ankle had no obvious evidence of syndesmosis in movement while under live fluoroscopy.Chondrosarcoma from pelvis was encased in scar and very difficult to remove.The tumor was entered multiple times.The mass did not appear to be firm but was more myxoid in nature.The bladder wall was very thin and was scarred to the gore-tex graft resulting in an injury to the bladder, which was repaired by urology and will be dictated separately.There was a small vascular injury at the iliac vein; this was primarily repaired.¿ procedure: ¿the patient was properly identified.She was given an epidural anesthetic in the preoperative holding area.She was brought to the operating room and given a general anesthetic.Fluoroscopy was used to evaluate the left ankle.Under direct fluoroscopy, an attempt was made to demonstrate movement between the tibia and fibula and ankle instability.They were unable to identify any ankle instability.The mortise had stayed appropriate width, and there was no obvious subluxation of the talus within the joint through multiple attempts.She was then prepped and draped in the usual fashion for an ilioinguinal approach to the pelvis through her previous surgical incision site.The previous site was opened.It was carried with electrocautery through the subcutaneous tissue down to the level of the fascial plane.Fine tissue dissection was then used to free the femoral artery and vein from the surrounding scar.These were then tracked proximally above the level of the inguinal ligament.A small injury, with a hole being placed into the iliac vein, was created.This was oversewn with 5-0 prolene with no obvious leakage.The femoral nerve was split apart into smaller branches.Multiples of these branches were identified and tracked proximally to the level of the inguinal ligament.On the medial side of the neurovascular structures, the dissection continued into the deep tissue layer.The more superficial level of the gore-tex graft was identified.This was followed medially to the level of the pubic symphysis.On the side of the graft towards the leg, there was easily a plane that developed between the graft and the scar tissue.There was a very thickened layer of scar surrounding the graft on this side of the body.On the pelvis side, the graft was scarred to the surrounding tissue and required extensive fine tissue dissection to free.The prolene sutures were identified that held the graft in place.These were cut and allowed the graft to be lifted free.We then inspected the area and there was a feeling of a solid mass within the base of the pelvis.This was brought into the surgical field and the (_______________) from the foley.Urology was called at this time.The case was temporarily suspended until urology arrived.The bladder was then primarily repaired by them and they will dictate this separately.When this was concluded, work again returned to resection of the chondrosarcoma.This could be palpated just outside the pelvis along the inferior rami of the pubis.This mass was encased in scar and multiple times, in an effort to go around it, we ended up into the mass spilling chondrosarcoma into the wound in this area.Each time we entered the wound, the defect was then sewn over to limit the amount of tumor spill.Once we had gone circumferentially around the tumor, it was lifted out of the wound and passed to the back table.The wound was then extensively irrigated with normal saline, maintaining the wound within this small area of the (_______________) thigh and not allowing the irrigation to spill into the pelvis.When it appeared to be complete and clean, hemostasis was achieved with electrocautery and silk ties.The defect in the leg was then closed to the inguinal ligament area with 0 vicryl in figure-of-eight fashion to make it a watertight seal.The inguinal ligament area was then repaired on the medial side, again making it a watertight seal.A jp drain was placed into the deep tissue into the abdominal area along the bladder in this zone, as requested by urology.This was sewn in place with 0 vicryl.The remaining portions of the wound were closed with 2-0 vicryl for the subcutaneous tissue and staples for the skin.Dressings consisted of xeroform, flats, abd, and medipore tape.The patient was then awakened and returned to the recovery room in stable condition.¿ (b)(6) 2007: (b)(6) hospital.Pathology report.No pathology report has been provided.(b)(6) 2007: bladder repair.(b)(6) m.D.Operative report.Preoperative diagnosis: pelvic sarcoma.Postoperative diagnosis: pelvic sarcoma, plus bladder injury.Anesthesia: general.Indication: ¿ms.(b)(6) is a 40-year-old female with a pelvic chondrosarcoma currently undergoing resection by the orthopedic service.A bladder laceration was identified and urology was consulted for intraoperative evaluation.¿ findings: anterior bladder with a small 2-inch clean laceration.Thin bladder walls.Watertight closure.Procedure: ¿the patient was identified in the orthopedic surgery suite undergoing sarcoma resection under general anesthetic.The bladder was identified in their operative field.The anterior bladder had a small 2 cm laceration.The bladder wall was rather thin.A 3-layer closure was performed.All layers were performed with running vicryl suture.After the second layer, the bladder was filled with approximately 400 ml of normal saline.There¿ [second page missing] relevant medical information: no interim medical records.Implant procedure: radical resection of malignant bone tumor, left pelvis and thigh.Repair of obturator hernia.Exploration of femoral vein.Implant: gore® dualmesh® plus biomaterial ref: 1dlmcp02; lot: 6983840 implant date: (b)(6) 2010 [hospitalization (b)(6) 2010 ¿ discharge date unknown] (b)(6) 2010: (b)(6) m.D.Operative report.Pre- and postoperative diagnosis: recurrent chondrosarcoma, left pelvis and proximal thigh.Large obturator hernia.Anesthesia: general with epidural.Indications: ¿the patient is a 42-year-old female who has hereditary multiple exostosis.She had a large chondrosarcoma developed in her pelvis requiring resection of her superior pubic rami on the left side.She has had difficulty with multiple small recurrences.She has now developed several small recurrences in her groin and proximal thigh.She has also developed a large hernia with the abdominal contents as well as the bladder moving into the proximal portion of her thigh.¿ findings: ¿four small in the neighborhood of 2 cm chondrosarcomas, frozen section demonstrated approximately a grade 1 out of 3.There were several nodes.These appeared to have no evidence of tumor.¿ procedure: ¿the patient was properly identified and taken to the operating room.She had been given an epidural anesthetic in the preoperative holding area.She was then given a general anesthetic.She was prepped and draped in a fashion to allow complete access to the abdominal cavity as well as to the proximal portion of her pelvis and allow complete mobility of the left lower extremity.Her previous incision sites had been marked out.Her incision along the ilioinguinal crease was opened.It was carried with electrocautery down through the subcutaneous tissue.We quickly identified very heavy layer of scar at approximately the level of the inguinal ligament.We then moved distally into the thigh allowing the inguinal ligament to be retained intact.We identified the femoral vein.We did not fully free the femoral artery or the femoral nerve.We moved medial to the femoral vein and began deep dissection.In the process, in this area we encountered several small nodes.These were taken and sent for frozen section.They demonstrated no evidence of malignancy.The dissection then continued in the deep tissue area.We quickly identified muscle of the bladder as well as some intraabdominal fat suggestive at this portion of the hernia.We dissected free around this area and down to the level of the inferior pubic rami.At this point, the wound was becoming very deep and difficult to work into so a t-shaped extension was made down the proximal portion of the thigh.This was then brought down through the subcutaneous tissue with electrocautery identifying the femoral vein and freeing it with extensive fine tissue dissecting from the surrounding scar.Once we had done this, this allowed access better down to the level of the inferior pubic rami.Several small nodules were identified in the deep tissue area.These were sequentially freed from the surrounding soft tissue.The first 1 was sent for pathology which confirmed recurrent chondrosarcoma.After each of the 4 lesions had been fully circumferentially freed and passed to the back table, the wound area was irrigated extensively with normal saline.The bowel and the bladder were easily reduced into the pelvis area.A dualmesh plus patch approximately 8 cm x 5 cm was then cut to fit the appropriate size.This was then circumferentially sewn in along the inferior pubic rami using 0 prolene in a running stitch fashion.We then sewed it across the most superior portions using 0 prolene and stitching it to the remnants of the inguinal ligament.A small notch was cut out to ensure that there was no impingement made on the femoral vein.The superficial layer was then irrigated with normal saline.A drain was placed into the deep tissue layer.The fascial plane was then closed with 0 vicryl.The second jp was placed superficially.The subcutaneous tissue was then closed in layers with 2-0 vicryl.The skin was then closed with a running subcutaneous v-loc stitch.Dressings then consisted of steri-strips, xeroform, flats, and medipore tape.The patient was then awakened and returned to recovery room in stable condition.¿ (b)(6) 2010: oregon health & science university hospital.Implant information: gore® dualmesh® plus biomaterial ref: 1dlmcp02; lot: 6983840.Size: 8 cm x 12 cm x 1 mm expiration date: 06/2012.Quantity: (b)(4).The records confirm gore® dualmesh® plus biomaterial (ref: 1dlmcp02; lot: 6983840) was implanted during the procedure.Relevant medical information: no interim medical records.Additional procedure: radical resection of recurrent chondrosarcoma, left groin.Radical resection of chondrosarcoma, left adductor area.Procedure date: (b)(6) 2012 [hospitalization (b)(6) 2012 ¿ unknown discharge] (b)(6) 2012: (b)(6) m.D.Operative report.Pre- and postoperative diagnosis: two sites of recurrent chondrosarcoma, left pelvic area.Anesthesia: general.Specimens: groin mass.Adductor mass.Symphysis mass.Indications: the patient is a 44-year-old female who has hereditary multiple exostoses.She had a very large chondrosarcoma in her pelvis requiring resection of her superior pubic rami.She has had multiple localized recurrences.She has now developed 2 more localized recurrences and requires removal of these.Findings: 2 localized recurrent chondrosarcoma, 1 in the groin, 1 in the adductor compartment consistent with low-grade chondrosarcoma with close but negative margins.Procedure: ¿the patient was properly identified and taken to the operating room.She was placed in the supine position and given a general anesthetic.She was then placed in the lithotomy position.She was prepped and draped in usual fashion for an approach to the left pelvis and groin area.Her previous incision site was opened.It was carried with electrocautery down through the subcutaneous tissue.Deep in the subcutaneous tissue and extending into the deep compartment was a very firm nodule.This was circumferentially freed from the superficial fat.We then came through the fascial plane taking it directly off the adductor magnus and moving more medially to the level of the femoral artery and vein, identifying these structures and dissecting them free for approximately 1 cm in distance.This then freed the mass circumferentially.It was then passed off the table after being marked with suture to identify its orientation.Palpation around the wound identified a second very firm nodule area in the area closer to the pubic symphysis.This was circumferentially freed from the surrounding subcutaneous fat and sent to pathology.This demonstrated fibrous tissue and scar only.We then identified the third nodule.This was located deep to the femoral artery and vein and medially to the adductor longus.This required a small amount of dissection further of the femoral artery and vein and allowed a deep dissection.This was circumferentially freed from the previous surgical scar clearing it circumferentially from the surrounding tissue and passing it off to the back table.The first mass was approximately 5 cm in size.The second mass was approximately 3 cm in size.The wound area was then irrigated with normal saline.The patient was then turned over to the general surgery team as she has a hernia that they will be repairing and completing the final closure.¿ (b)(6) 2012: (b)(6) hospital.Implant information.Strattice mesh.Size: 16 x 20 cm.Expiration date: 03/2014.Quantity: (b)(4).A potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information.It should be noted that the gore® dualmesh® plus biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.The gore® dualmesh® plus biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Event or Problem Description
Additional Manufacturer Narrative
The investigation has been completed.Based upon the totality of the information received over the course of the investigation and reported by gore in the previously submitted medical record narratives the following conclusions have been reached.As previously reported, all pertinent medical records requested may not have been received.Through gore's investigation and based on the available information there is no available information that reasonably suggests that a gore device may have caused or contributed to death, serious injury or reportable malfunction, and is no longer considered reportable.Therefore, this event is being coded as no clinical signs, symptoms or conditions, no health consequences or impact and will be closed as no problem detected.Previous patient codes were reported based on the original complaint and are no longer applicable and/or not reportable per gore¿s investigation.Following gore¿s investigation, the previously submitted annex f code has been updated to reflect gore¿s final conclusion.It should be noted that the gore® dualmesh® plus biomaterial instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ medical records that indicate mesh ¿movement¿ or that the dev ice led to a recurrence may reflect a recurrence as a function of a patient¿s poor tissue quality leading to fascial dehiscence or loss of anchorage of fixation, or may be related to the hernia type, individual patient comorbidities, and technical and procedural aspects of the repair.These factors include but are not limited to, fixation type, mesh shape/sizing used, and defect closure decisions.Additionally, a new, unrelated hernia can occur but may be referred to as a recurrent hernia.As with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, mesh migration, mesh contraction, pain, paresthesia, perforation, revision/re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.The device was not able to be returned to gore for evaluation; therefore, a direct product analysis could not be conducted.Review of the manufacturing records verified that the lot met all pre-release specifications.C1: the plus antimicrobial product coating contains silver carbonate [approximately 800 micrograms per cubic centimeter of product (g/cm3)], and chlorhexidine diacetate [approximately 1600 micrograms per cubic centimeter of product (g/cm3)].W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.